Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Aug 19, 2016, 3:59 AM CDT for Burnett County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 3:59 AM CDT (08:59 UTC)
- Expired
- Aug 19, 2016, 4:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Duluth, MN
County Burnett County, WI
The radar
The Duluth radar (KDLH), 124 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WWUS83 KDLH 190859
SPSDLH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
359 AM CDT FRI AUG 19 2016
WIZ006-007-190930-
WASHBURN-BURNETT-
359 AM CDT FRI AUG 19 2016
...A LINE OF STRONG THUNDERSTORMS IS APPROACHING BURNETT AND
SOUTHWESTERN WASHBURN COUNTIES...
AT 359 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR BRANSTAD...TO NEAR TURTLE LAKE...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
SIREN AROUND 420 AM CDT.
SHELL LAKE...WEBSTER AND DANBURY AROUND 430 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ALPHA...FALUN...
RANDALL...SARONA...BIRCH ISLAND LAKE...FOUR CORNERS...MCKENZIE
LAKE... ANGUS...PHANTOM LAKE AND BIG SAND LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4573 9216 4573 9253 4564 9253 4564 9276
4571 9286 4608 9224 4564 9158 4564 9215
TIME...MOT...LOC 0859Z 226DEG 37KT 4571 9272 4539 9223
$$
MOOREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:56 AM CDT, 3 minutes earlier.
Area forecast discussion, Aug 19, 3:56 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Duluth MN 356 AM CDT FRI AUG 19 2016 .SHORT TERM...(Today through Saturday) Issued at 356 AM CDT Fri Aug 19 2016 Some changes made to this forecast as guidance ever so slightly trends towards the outlier NAM solution for this weekend, which has repeatedly depicted rapid intense cyclogenesis with a surface low much further west than other guidance resulting in more rainfall across the Northland. While a high amount of skepticism remains with regards to the NAM, these changes have resulted in increased precipitation amounts on Saturday. Otherwise forecast remains on track for today/tonight period with showers possible along the frontal zone across east-central Minnesota and northwest Wisconsin today, with a few thunderstorms possible given the elevated instability in place. As drier air works its way in from the northwest behind the front skies will be on a clearing trend across north-central Minnesota, with clear skies already evident on infrared satellite in northwest Koochiching county as of 3:00am this morning. With cooler air advecting in aloft behind the front, afternoon cu are anticipated which will result in partly sunny skies over parts of northeast Minnesota this morning, cloudy elsewhere in east-central MN and NW Wisconsin. Highs in the low to mid 70s with dew points gradually falling behind the front. The Twin Ports will be right on border for precipitation chances, with a few light rain showers possible through the course of the day. Tonight increasing clouds with precipitation chances increasing towards Saturday morning as a low pressure deepens across the mid- Mississippi valley tracking northeastward towards the Upper Peninsula by Saturday evening resulting in widespread rainfall with a few embedded thunderstorms possible. Rainfall amounts Saturday are expected to be around a half to one inch across the north shore, south to the I-35 corridor, and east across all of northwest Wisconsin...but higher amounts are certainly possible depending upon the intensity and track of the low. On the synoptic scale the driver of the outlier NAM appears to stem from its upper level fields. Up through the 500mb level the NAM appears to follow model consensus through Sat 12z, but higher up its jet field depicts a stronger and farther south 100 knot jet streak across the eastern Dakotas into central and northern MN, thus kicking off cyclogenesis stronger and earlier than other guidance. While guidance has trended towards a slightly further west and stronger surface low, the model consensus remains for the low to be over the U.P. by Sat 00z while the 00z NAM places it over north- central Wisconsin. The only guidance with such a far west track is the 00z Canadian Global and Regional models, which while notable because this guidance comes from a different center (thus completely different initialization compared to NCEP suite), this is the first run both models have exhibited this trend. Compounding evidence that the 00z NAM is an outlier, the SREF (basically an ensemble of NAMs) has the mean sfc low in between the model consensus and 00z NAM solution, and now as the 06z NAM comes in it is MUCH further east and weaker than the 00z version. All that said, it sure looks like a dreary day Saturday across northwest Wisconsin and likely the north shore/Twin Ports. Highs cooler in the mid to upper 60s with north winds breezy along the south shore of Lake Superior. An embedded thunderstorm cannot be ruled out, but given the synoptically-driven nature of the precip think the 0-500 j/kg MUCAPE will only result in a few rumbles of thunder at best. Precipitable water values will only be 1.25 to 1.75 tops, which is above average - heavy rain possible at times, but rainfall rates should not be intense enough to raise any flood concerns. .LONG TERM...(Saturday night through Thursday) Issued at 356 AM CDT Fri Aug 19 2016 The low pressure area will pull out of the region Saturday night ending most of the precipitation by midnight. However, there could be some lingering showers across NW WI Sunday morning before skies become partly to mostly sunny as high pressure builds into the region. High temperatures sunday will be mainly in the 60s. The ridge will dominate the weather across the area through Tuesday with temperatures rising into the 70s on Monday and near 80 on Tuesday.A warm front will move north through the forecast Tuesday afternoon through late Tuesday. there will be a chance for thunderstorms with the front late Tuesday into Wednesday morning. A cold front will move through the region Wednesday afternoon through Thursday morning causing another possibility of showers and thunderstorms. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1247 AM CDT Fri Aug 19 2016 A complex weather pattern is shaping up for the TAF period. The main area with the potential for showers and thunderstorms will be along a line from KBRD to KDLH but especially points south such as KHYR. There will be a mixture of VFR as well as some MVFR/IFR CIG's and VSBY's due to fog across the area overnight. The rain showers will gradually increase for the southern TAF sites as the night wears on, and into Friday. KHYR may end up seeing some fairly widespread precipitation on Friday and Friday evening. && .PRELIMINARY POINT TEMPS/POPS... DLH 71 57 65 49 / 40 70 90 60 INL 74 56 65 46 / 0 30 30 10 BRD 72 58 67 47 / 20 50 70 20 HYR 74 59 66 50 / 70 80 90 60 ASX 74 60 67 53 / 60 80 100 70 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...None. && SHORT TERM...JJM LONG TERM...Stewart AVIATION...Stewart
Hazardous weather outlook, Aug 18, 3:08 PM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 308 PM CDT THU AUG 18 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191230- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 308 PM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN THROUGH TONIGHT. SOME STORMS COULD BE STRONG FOR AREAS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN THROUGH THIS EVENING...MAINLY FOR AREAS WELL SOUTH OF HIGHWAY 2. THE STORMS COULD PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS ON SATURDAY. THERE IS A BETTER CHANCE FOR THUNDERSTORM TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED THROUGH THIS EVENING FOR POTENTIAL STRONG STORMS...PRIMARILY FOR AREAS OF NORTHWEST WISCONSIN WELL SOUTH OF HIGHWAY 2. LSZ121-140>148-191230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 308 PM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR FRIDAY...MAINLY NEAR THE TWIN PORTS AND ALONG THE SOUTH SHORE. THERE IS A POSSIBILITY OF A ISOLATED THUNDERSTORMS SATURDAY. INCREASING NORTH WINDS COULD RESULT IN BUILDING WAVES SATURDAY INTO SUNDAY ESPECIALLY ALONG THE SOUTH SHORE AND AT THE HEAD OF LAKE SUPERIOR. THERE IS A FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. INCREASING NORTHEAST WINDS COULD RESULT IN BUILDING WAVES SATURDAY INTO SUNDAY ESPECIALLY ALONG THE SOUTH SHORE AND AT THE HEAD OF LAKE SUPERIOR. G2 MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 19, 3:35 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
335 AM CDT FRI AUG 19 2016
WIZ006-190900-
BURNETT-
335 AM CDT FRI AUG 19 2016
...A LINE OF STRONG THUNDERSTORMS IS APPROACHING SOUTHERN BURNETT
COUNTY...
AT 335 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES NORTHWEST OF NORTH BRANCH...TO OSCEOLA...AND MOVING NORTHEAST
AT 50 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
GRANTSBURG...TRADE LAKE AND BRANSTAD AROUND 400 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ALPHA...BIG SAND
LAKE...FALUN...RANDALL...TRADE RIVER...YELLOW LAKE...FOUR
CORNERS...OAKLAND AND PHANTOM LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4573 9216 4573 9253 4564 9253 4564 9289
4572 9286 4574 9281 4577 9278 4598 9236
4580 9204 4564 9205 4564 9215
TIME...MOT...LOC 0835Z 241DEG 45KT 4559 9309 4533 9269
MOORESpecial weather statement, Aug 19, 3:59 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
359 AM CDT FRI AUG 19 2016
WIZ006-007-190930-
WASHBURN-BURNETT-
359 AM CDT FRI AUG 19 2016
...A LINE OF STRONG THUNDERSTORMS IS APPROACHING BURNETT AND
SOUTHWESTERN WASHBURN COUNTIES...
AT 359 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR BRANSTAD...TO NEAR TURTLE LAKE...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
SIREN AROUND 420 AM CDT.
SHELL LAKE...WEBSTER AND DANBURY AROUND 430 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ALPHA...FALUN...
RANDALL...SARONA...BIRCH ISLAND LAKE...FOUR CORNERS...MCKENZIE
LAKE... ANGUS...PHANTOM LAKE AND BIG SAND LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4573 9216 4573 9253 4564 9253 4564 9276
4571 9286 4608 9224 4564 9158 4564 9215
TIME...MOT...LOC 0859Z 226DEG 37KT 4571 9272 4539 9223
MOOREThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:09 AM CDT | Special Weather Statement | DLH | Pine | 36 min |
| Aug 19, 3:35 AM CDT | Special Weather Statement | DLH | Burnett | 25 min |
| Aug 19, 4:30 AM CDT | Special Weather Statement | DLH | Burnett, Washburn | 30 min |
| Aug 19, 5:00 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 30 min |
| Aug 19, 5:31 AM CDT | Areal Flood Advisory | DLH | Burnett, Washburn | 3 hr |
| Aug 19, 5:36 AM CDT | Special Weather Statement | DLH | Sawyer | 9 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.